MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404274
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for reservoir is (b)(4).
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis ipp presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that the right cylinder had a hole.The cylinder was explanted and replaced.There were no patient complications.
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that the right cylinder had a hole.The cylinder was explanted and replaced.There were no patient complications.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for reservoir is (b)(4).Upon receipt at the quality assurance laboratory, the returned component underwent a comprehensive evaluation.Microscope inspection revealed that the cylinder had a hole at corner of a fold in the middle of the cylinder and had wear at fold in the proximal end, middle, and distal end of the cylinder, not passing the microscope inspection.Leakage testing was performed, and cylinder was found to have a leak at corner of a fold in the middle of the cylinder also, not passing the test.Based on the information available and analysis results, the reason for the mechanical issue and the hole/perforation was most likely determined to be the leak at the corner of a fold in the cylinder from the test performed.Therefore, it can be concluded that the cylinder leak was the most probable cause of the complaint; therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22508414
Report Number2124215-2025-46676
Device Sequence Number9303910
Product Code JCW
UDI-Device Identifier00878953003818
UDI-Public(01)00878953003818(17)220227(10)165098004
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/27/2022
Device Model Number72404274
Device Catalogue Number72404274
Device Lot Number0165098004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer09/16/2025
02/02/2026
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date10/10/2025
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP LOT 1000586406, UPN 72404310.; PUMP LOT 1000586406, UPN 72404310.; PUMP LOT 1000586406, UPN 72404310.; RESERVOIR LOT 1000263122, UPN 72018201.; RESERVOIR LOT 1000263122, UPN 72018201.; RESERVOIR LOT 1000263122, UPN 72018201.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale